Have you ever seen a case of cefepime-induced neurotoxicity in dialysis patients?

Share this article:

The antibiotic cefepime can be cause neurotoxicity in dialysis patients, and cases have been reported in the literature.

For example, researchers in Taiwan reported a case of an 80-year-old women with chronic renal failure on peritoneal dialysis who experienced encephalopathy induced by the antibiotic (J Chin Med Assoc 2011;74:87-90). Italian researchers reported a case of an 82-year-old man on chronic hemodialysis who experienced a seizure four days after starting cefepime treatment (Clin Nephrol 2003;59:388-390).

Renal & Urology News would like to know gauge nephrologists' awareness of cefepime-induced neurotoxicyt in dialysis patients, so please answer the following poll question.


Share this article:
You must be a registered member of RUN to post a comment.

Sign Up for Free e-newsletters

More in Physician Polls

Has the proportion of your patients undergoing prostate brachytherapy been declining?

Has the proportion of your patients undergoing prostate ...

Prostate cancer patients undergoing radical prostatectomy increased by double digits while those undergoing brachytherapy decreased.

Are statins a valid approach for preventing contrast-induced nephropathy (CIN)?

Are statins a valid approach for preventing contrast-induced ...

Patients treated with statins have a significant 55% decreased odds of contrast-induced nephropathy.

Are you surprised that targeted therapeutics for metastatic renal cell carcinoma (RCC) have not improved survival?

Are you surprised that targeted therapeutics for metastatic ...

A study found that targeted therapeutic agents for treating metastatic RCC has not led to an improvement in survival rates.